I don't like taking medication. With my non-standard metabolism, I can never be quite sure I will react in a standard way. I especially don't like taking cocktails of different drugs, simply because there couldn't possibly have been enough testing done on subtle interactions between them.
Anyway, in Thailand, I was on 2 different antibiotics, an anti-inflammatory enzyme, an artificial opiate for pain relief, a non-steroidal anti-inflammatory powerful analgesic, plus good old paracetamol, and a small amount of valium. And an anti-histamine to counteract an allergic reaction I had to one or more of the above.
Well, back in Oz, I finished the antibiotics. I didn't need the opiate (the pain had subsided). I'd virtually run out of valium, and having seen the effects of valium dependence on a family member, I have an unreasoned prejudice against that drug. Even though it was only 2.5mg (half a 5mg tablet), rather than 100 times that amount, I didn't like it.
I'd run out of the anti-histamine too, but the rash continued, so I bought an over-the-counter non-steroidal anti-inflammatory.
After my blood tests, I also started up the HRT again - the hormones - and the anti cholesterol medication. So add 8mg of Oestrodiol Valerate, and some methoxyprogesterone and a statin to the mix.
But I was down to just 3 tablets of the anti-inflamatory powerful analgesic per day, half what I'd been prescribed, plus paracetamol when the pain got too bad.
Yet still the rash continued. If I'd developed an allergy to paracetamol, I'd be in big trouble, it's in virtually every cold and flu symptom reliever.
Anyway, instead of taking paracetamol, during dilation, I took the prescribed dose of this anti-infammatory.
45 minutes later, Carmen and Matt called the Ambulance for me : classic allergic reaction, collapse, difficulty breathing, the full bit. Not shock though, and 2 hours later when the peak level had subsided, I was back to normal.
So no more non-steroidal anti-inflammatories for me. Including the over-the-counter one I'd bought in Oz. My Rash is slowly getting better, or at least no worse, though I have considerable swelling, more pain and bleeding, and now use the artificial opiate (at half prescribed dose) for pain relief.
I'll see Prof Steinbeck, my endo, before making any more changes. The GP who's been tracking my transition gets back from a well-earned holiday in the middle of January, and I'll see him too.
Of course there's Betadene, a topical burn creme, and hibiscrub (containing hibitane) I have to use too, any of those might be causing a reaction too.
I really don't like taking medication!!